Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

157 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for lupus while on Methadone and Seroquel

Answered by
Dr.
Dr. Shruti Rijhwani

Rheumatologist

Practicing since :2008

Answered : 2366 Questions

default
Posted on Wed, 15 Mar 2017 in Lupus
Question: My doctor is concerned because my liver enzymes were slightly elevated and I don't drink much at all, having Lupus & being on methadone & several other meds, but now with my applying for life insurance & having to write to down all my medications, I saw that Seroquel should not be taken if you have liver problems! I only take about a half of a 200 mg tablet each night to help with sleep, I'm not bipolar nor do I have mania or schizophrenia, and now I just read I'm not even supposed to break the tablets up at all! And I've been using them for probably 3 years or so now! Could these be aggravating my liver?
doctor
Answered by Dr. Shruti Rijhwani 30 minutes later
Brief Answer:
Yes , there is a possibilty .

Detailed Answer:
Dear Madam,

Thank you for posting your query on HCM.

Well seroquel can also cause your deranged liver function tests but since you have lupus it can also be the culprit . Best way is to stop seroquel and repeat liver functions after 15 days , if they improve its related to drug , if they dont 'them probably its lupus . You can discuss this with your treating doctor and if you have any other query please ask . Also if possible please send me the LFT report .

Take care .

Dr. Shruti
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shruti Rijhwani 34 minutes later
He also mentioned it could be due to the Pravachol 40 mg (statin) used to treat my hereditary slightly elevated cholesterol, because I don't eat unhealthy at all, so I started, on my own, just taking it every other day and am going to ask about either reducing the dosage or switching to another one, but I don't know if that would make a difference?

When you ask for the LFT, do you mean the blood test results or the written report of the ultrasound?

And thank you so much!! :)
doctor
Answered by Dr. Shruti Rijhwani 9 minutes later
Brief Answer:
Follows.

Detailed Answer:
Dear Madam,

All drugs can give deranged liver functions but statin for raised cholesterol is less likely to give so . I think it may be seroquel . By LFT i mean liver function tests . Also send your ultrasound report is you have .

Dr. Shruti
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Topics ,  

Recent questions on  Methadone

doctor1 MD

Hi I have to go to the dentist next month and I m gonna be under conscious sedation . But I ve been reading the former and it says I cant have it it I have been using drugs which I have I take herion cracking and methadone what would happen if I do still have it done

doctor1 MD

hiiiiiiiiii i am Raj ... suffering from severe pain in my belly left side , after consult with a physicians he told me there is a blockage in my ureter ... & not able to urinate completely ..... but sensation is always there . can you suggest me some good analgesic for quick relief the pain

doctor1 MD

My husband has denture and emphysema, in the home is the have prescribed alepam, pax tine, zypine and several other medications for constipation. Are these ok, I read that one of these should not be taken if you have breathing problems. My email is YYYY@YYYY

doctor1 MD

I have been using prescribed fentanyl, allowed to use one 100mcg/h, =16.6mg of fentanyl per day. I have used them buccaly instead of wearing them. I have done the conversions, and it equals about 1500 mg of morphine per day. I have been at this dose for the last 3000 days. I m in deep water and i don t know how to get off this stuff . I ve tried several times, and ended up hospitalized each time from the physical withdrawal symptoms.

doctor1 MD

I'm a 76-year-old female with thinning hair. I used 5% minoxidil for a year and had hair regrowth with no side effects. I suddenly got large red stinging patches in places across my face. Stopped using minoxidil 2 months ago but the patches recur...

doctor1 MD

My husband, 83, has had dementia ( primary progressive aphasia ) for 13 years. After bout w/pheumonia almost six months ago, I was advised to keep him in bed. Although he hasn't developed pressure sores/skin problems, he quickly became much...

doctor1 MD

I recently stopped taking Methadone (Aug 19) as per my Dr. He helped me slowly get off and I appreciate it so much. I have fibromyalgia and have been on Hydrocodone/ Acetaminophen 10/325 for over 15 yrs. My problem is that this dosage is no longer...